MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; TEST, HIV DETECTION

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; TEST, HIV DETECTION
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.Please reference all related mfr.Report numbers: 1221359-2022-04501.
 
Event or Problem Description
The consumer reported two (2) false positive results with determine hiv 1/2 ag/ab combo performed on an an unknown date with an unknown sample.This mfr.Report addresses test results two (2) of two (2).Although requested, no additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion.Please see updates: g3, g6, h2 and h6.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 177935 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 7d2648/ lot 177935 and test base part number 10732998 / lot 169496.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 177935 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could have possibly been related to the specific patient sample.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough,
ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough,
MDR Report Key15565673
Report Number1221359-2022-04502
Device Sequence Number19579394
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310177935
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7D2648
Device Lot Number177935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown